Alert archive / Alabama / Areal Flood Advisories in 2025

Areal Flood Advisory 21, NWS Mobile, AL

May 10, 2025Baldwin County, Alabama

NWS Mobile, AL issued this areal flood advisory at May 10, 2025, 5:12 AM CDT for Baldwin County, Alabama. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 10, 2025, 5:12 AM CDT (10:12 UTC)
Expired
May 10, 2025, 8:15 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at May 10, 12:40 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, May 10, 12:40 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1240 AM CDT Sat May 10 2025

...New Aviation...

.DISCUSSION...
Issued at 109 PM CDT Fri May 9 2025

A complex forecast evolves over the next 24 hours as a surface low
pressure system develops somewhere over our western marine waters
tonight before lifting onshore into the day Saturday. Widespread
showers and thunderstorms will continue to overspread the region
this evening into the overnight hours, with heavy rainfall possible
in any storms. General expectation is for coastal counties to see
the greatest rainfall totals in the 1 to 3 inch range. However, some
of the latest forecast guidance indicates locally higher amounts of
3 to 5 inches can't be ruled out in areas that see training and/or
transient supercells. The confidence in the higher totals remains
low at this time and precludes any issuance of a flood watch,
however trends will have to be monitored as we continue through the
day into this evening.

For the most part instability is modest west of the I-65 corridor
this afternoon. Better instability remains over the Florida
panhandle through this evening. Widespread showers and thunderstorms
should help to wipe out most of the instability in place through
this evening. Relatively moderate deep layer shear values in the 25
to 35 knot range should mean storm mode will be multicell clusters
with perhaps a transient supercell structure or two with the most
robust updrafts. Gusty winds and/or a brief tornado can't be ruled
out with any of the storms that can attain supercellular
characteristics, particularly near and south of the I-10 corridor
tonight if we recover any surface based instability back onshore in
the wake of evening convection.

As we head into the day Saturday, surface frontogenesis will
continue with the surface cold front progressing eastward into the
forecast area as the surface low moves inland into central parts
of the area. Along and east of this cold front, isolated to
scattered showers and storms can be expected to continue/redevelop
into the afternoon hours. A low end threat for severe weather may
also be present Saturday with deep layer shear still around 30
knots or so and decent moisture return on the surging warm front
northward in tandem with the aforementioned surface low. Given
relatively weak SRI around 20 to 25 knots would anticipate the
potential for mini spinny's over portions of the area, perhaps
with a better focus along and east of the I-65 corridor across
south-central Alabama into the Florida Panhandle. Gusty winds and
a brief tornado can't be ruled out with any storms in addition to
moderate to locally heavy rainfall. A Moderate risk of rip
currents tonight becomes a high risk of rip currents Saturday.
MM/25

Saturday night through Monday night...

Well defined southern stream upper low over LA Saturday night
looks to remain fixed in place through Sunday night before it
starts to open up and lift northeast on Monday. Surface features
look to be more complex with an initial wave of frontal low
pressure over the MS sound Saturday night slipping southeast over
the northern Gulf late in the weekend. A secondary low forms over
the lower MS River Valley Sunday night into Monday in response to
height falls aloft. A look at the 09.12Z physical solutions of
placement of weather features and where deepest moisture is
aligned results in a challenging forecast with regard to rain
chances as we move into the latter half of the weekend and
opening up the new week. Right now, the higher rain chances are
placed mainly over the eastern half of the local area at least
through Sunday AM closer to the gradient of higher deep layer
moisture. There are indications that a drier punch of air will
entrain on the southern flank of the larger scale cyclonic
circulation of the southern stream low. This would act to limit
rain chances/cut back the coverage over the western half of the
local area.

May see a westward extension of higher PoPs Sunday afternoon.
Considering the mid-level cold core of the upper low near-by and a
modest diffluent southwesterly flow aloft suggests that storms
mainly Sunday afternoon could become locally strong or severe.
Large hail and locally severe wind gusts look to be the main
threat in those. These could be more focused along and near a weak
surface trough across parts of the western Florida Panhandle and
southern Alabama in the presence of favorable upper support and
instability. The overall severe risk Sunday is Marginal.

Rip current risk looks to remain HIGH through Monday night. /10

Tuesday through Friday...

Middle to late next week looks rain-free. Upper trough axis moves
east of the area. Drier air expands over the central Gulf coast
as the northern extent of an upper ridge over the Gulf advances
east over the area. /10

&&

.AVIATION...
(06Z TAFS)
Issued at 1240 AM CDT Sat May 10 2025

Scattered to numerous showers with a few possible embedded storms
affect the area overnight then coverage diminishes on Saturday
into Saturday evening. IFR/MVFR conditions become predominant
overnight, then improve to MVFR/VFR on Saturday. East to northeast
winds 5-10 knots are expected tonight. For Saturday, a northerly
to easterly flow near 10 knots is anticipated over southeast
Mississippi and southwest Alabama, while further to the east a
southeasterly to southerly flow develops. /29

&&

.MARINE...
Issued at 109 PM CDT Fri May 9 2025

A low pressure system develops this evening over our Gulf waters
and pushes onshore late tonight into Saturday. This will allow for
winds and seas to quickly increase, especially over marine areas
east of the developing low. Winds, waves and seas locally higher
in and near storms. Visibility could be reduced briefly to a mile
or less with the passage of stronger storms. A wide range of wind
directions this weekend with the low in the area. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      61  80  62  78  61  83  67  85 /  20  30  30  50  10  10   0   0
Pensacola   67  78  67  78  67  81  71  82 /  40  50  60  50  20  20   0   0
Destin      69  79  69  80  69  81  72  82 /  50  70  70  40  20  20  10   0
Evergreen   61  80  61  81  58  84  62  89 /  40  70  60  70  20  30   0  10
Waynesboro  57  79  59  77  58  82  62  89 /  30  60  40  70   0  20   0   0
Camden      61  78  61  78  59  81  62  88 /  50  80  70  80  20  30   0  10
Crestview   63  80  62  81  61  84  63  87 /  50  70  70  60  20  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 7 AM CDT this morning through late
     Monday night for ALZ265-266.

FL...High Rip Current Risk from 7 AM CDT this morning through late
     Monday night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 6 PM CDT this evening for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 10, 2:24 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
224 AM CDT Sat May 10 2025

ALZ265-100815-
Mobile Coastal AL-
224 AM CDT Sat May 10 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE COUNTY
THROUGH 315 AM CDT...

At 224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Coden to 11 miles southwest of Dauphin Island
to 12 miles southeast of Petit Bois Island. Movement was east at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coden, Alabama Port, Bayou La Batre, and Dauphin Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8837 3039 8833 3051 8808 3025 8806
      3022 8808
TIME...MOT...LOC 0724Z 254DEG 15KT 3037 8825 3017 8828 3007 8837

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RD
Special weather statement, May 10, 3:23 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 AM CDT Sat May 10 2025

ALZ266-100915-
Baldwin Coastal AL-
323 AM CDT Sat May 10 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BALDWIN COUNTY
THROUGH 415 AM CDT...

At 323 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Dauphin Island to 4 miles
south of Fort Morgan. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Morgan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8804 3026 8804 3028 8779 3022 8777
TIME...MOT...LOC 0823Z 241DEG 14KT 3030 8801 3016 8803

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RD
Special weather statement, May 10, 4:11 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
411 AM CDT Sat May 10 2025

ALZ264-266-101000-
Baldwin Coastal AL-Baldwin Central AL-
411 AM CDT Sat May 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BALDWIN COUNTY
THROUGH 500 AM CDT...

At 411 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Bon Secour, or 8 miles northwest of Gulf Shores, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elberta, Orange Beach, Foley, Gulf Shores, Magnolia Springs, and Bon
Secour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8787 3025 8788 3029 8778 3040 8791
      3049 8760 3030 8750 3029 8750 3028 8752
      3028 8750 3027 8749 3022 8780
TIME...MOT...LOC 0911Z 252DEG 18KT 3032 8782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RD
Special weather statement, May 10, 5:01 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 AM CDT Sat May 10 2025

ALZ264-266-FLZ202-101045-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
501 AM CDT Sat May 10 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BALDWIN AND SOUTH
CENTRAL ESCAMBIA COUNTIES THROUGH 545 AM CDT...

At 500 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Elberta to 6 miles southeast of Gulf Shores.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elberta, Orange Beach, Foley, Lillian, and Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 8735 3029 8732 3023 8769 3042 8772
TIME...MOT...LOC 1000Z 251DEG 22KT 3039 8760 3020 8761

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:03 PM CDTAreal Flood AdvisoryMOBCovington3 hr
May 9, 7:55 PM CDTAreal Flood AdvisoryMOBCovington3 hr
May 10, 1:55 AM CDTSpecial Marine WarningMOB95 min
May 10, 2:24 AM CDTSpecial Weather StatementMOBMobile51 min
May 10, 2:51 AM CDTFlash Flood WarningMOBMobile3 hr
May 10, 2:55 AM CDTTornado WarningMOBMobile17 min
May 10, 3:23 AM CDTSpecial Weather StatementMOBBaldwin52 min
May 10, 3:25 AM CDTSpecial Marine WarningMOB80 min
May 10, 4:11 AM CDTSpecial Weather StatementMOBBaldwin49 min
May 10, 4:37 AM CDTSpecial Marine WarningMOB83 min
May 10, 5:39 AM CDTTornado WarningMOBBaldwin12 min
May 10, 6:03 AM CDTSpecial Marine WarningMOB87 min
May 10, 6:42 AM CDTSpecial Marine WarningMOB93 min
May 10, 7:55 AM CDTSpecial Marine WarningMOB95 min
May 10, 8:48 AM CDTSpecial Marine WarningMOB57 min
May 10, 9:40 AM CDTSpecial Marine WarningMOB65 min
May 10, 5:01 AM CDTSpecial Weather StatementMOBEscambia44 min
May 10, 6:10 AM CDTSpecial Weather StatementMOBEscambia35 min
May 10, 6:27 AM CDTSpecial Weather StatementMOBSanta Rosa63 min
May 10, 6:31 AM CDTAreal Flood AdvisoryMOBEscambia3 hr

Nearby

Areal Flood Advisories in Alabama, 2025Every areal flood advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.